Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Aug 6, 2021, 11:54 AM MST. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 11:54 AM MST (18:54 UTC)
- Expired
- Aug 6, 2021, 12:30 PM MST
- In force
- 36 min
- Issued by
- NWS Flagstaff, AZ
- Hail
- 0.25 in
- Wind
- 40
The radar
The Flagstaff radar (KFSX), 95 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 2177 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211
WWUS85 KFGZ 061854
SPSFGZ
Special Weather Statement
National Weather Service Flagstaff AZ
1154 AM MST Fri Aug 6 2021
AZZ013-016-061930-
Little Colorado River Valley in Navajo County-Eastern Mogollon Rim-
1154 AM MST Fri Aug 6 2021
...A strong thunderstorm will impact portions of Navajo County
through 1230 PM MST...
At 1152 AM MST, Doppler radar was tracking a strong thunderstorm near
Taylor, or 19 miles north of Show Low, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Taylor, Shumway and Snowflake.
This includes the following highways...
State Route 277 between mile markers 328 and 336.
State Route 77 between mile markers 350 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3439 11037 3457 11012 3459 10994 3435 11005
TIME...MOT...LOC 1852Z 260DEG 10KT 3452 11006
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
DBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:12 AM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 6, 10:12 AM MST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1012 AM MST Fri Aug 6 2021 .SYNOPSIS...Warm and mostly dry weather will continue through the weekend. Isolated showers and thunderstorms are possible each day, mainly along the high terrain south of I-40. Slightly cooler, more seasonable temperatures along with a gradual increase in shower and thunderstorm activity is expected for next week. && .UPDATE...Cumulus clouds are building over the White Mountains, where the greatest precip chances are this afternoon. Expect scattered storms over the White Mountains, with isolated storms elsewhere. Isolated storms may develop as far west as the Flagstaff area and the eastern half of Yavapai County. Gusty southwest winds are still expected this afternoon, especially over northwestern Arizona. Minor grid updates were made to precip chances and winds. The forecast message remains the same. && .PREV DISCUSSION /218 AM MST/...Shortwave over northern California/northern Nevada continues to move eastward into the Intermountain West today. As this happens the ridge in place over Arizona and much of the southwest begins to flatten. Pressure gradient begins to tighten over Arizona, with strong southwest winds developing this afternoon and evening as a result. With 700mb winds around 30-35 kts and sufficient mixing this afternoon, a few strong gusts will be likely this afternoon mainly over northwestern Arizona. While much of northern Arizona is expected to remain dry during the day today, south/southwest flow will allow for moisture over southern Arizona to surge northward this afternoon. Much of this mornings hi-res guidance suggests isolated showers and thunderstorms developing as as a result this afternoon and into the evening. Greatest chances will likely be over the high terrain along the Mogollon Rim and into eastern Arizona. Over the weekend, the shortwave trough moves into the Central Plains and heights begin to rise over Arizona with more zonal flow in place. Warm temperatures and mainly dry conditions are expected to remain through the weekend with high pressure remaining in control over the southwest. A few isolated showers and thunderstorms may be possible on Saturday, with moisture backing up against the Mogollon Rim. Thus, much of the activity is expected to be limited to the Rim and south for the afternoon. For the upcoming week, high pressure begins to setup over New Mexico/west Texas. Flow begins to shift more southerly, allowing for moisture over southern Arizona to surge northward once again. Chances for afternoon showers and thunderstorms begin to gradually increase through the upcoming week as a result. Slightly cooler, more seasonable temperatures are also expected for at least the first part of next week. && .AVIATION...For the 18Z package...Isolated -TSRA between 18Z and 04Z, mainly south and east of a KPRC-KFLG-KRQE line. Scattered -TSRA over the White Mountains. Brief MVFR conditions and strong, gusty winds will be possible in and around -TSRA. Otherwise, VFR conditions through 18z Saturday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Mainly dry and warm conditions are expected today and Saturday. Isolated showers and thunderstorms are expected mainly in the high terrain south of I-40 each afternoon. Strong and gusty southwest winds are expected this afternoon, becoming light from the west on Saturday. Sunday through Tuesday...Temperatures remain warm Sunday, then begin to cool slightly for the start of the week. Chances for afternoon showers and thunderstorms begin to increase Monday and Tuesday. Primarily light westerly winds are expected. && .FGZ WATCHES/WARNINGS/ADVISORIES...Excessive Heat Warning until 6 PM MST this evening FOR AZZ006. && PUBLIC...AT/Humphreys AVIATION...AT FIRE WEATHER...Humphreys For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 6, 11:54 AM MST, 0 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1154 AM MST Fri Aug 6 2021
AZZ013-016-061930-
Little Colorado River Valley in Navajo County-Eastern Mogollon Rim-
1154 AM MST Fri Aug 6 2021
...A strong thunderstorm will impact portions of Navajo County
through 1230 PM MST...
At 1152 AM MST, Doppler radar was tracking a strong thunderstorm near
Taylor, or 19 miles north of Show Low, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Taylor, Shumway and Snowflake.
This includes the following highways...
State Route 277 between mile markers 328 and 336.
State Route 77 between mile markers 350 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3439 11037 3457 11012 3459 10994 3435 11005
TIME...MOT...LOC 1852Z 260DEG 10KT 3452 11006
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:26 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 30 min |
| Aug 6, 12:33 PM MST | Areal Flood Advisory | FGZ | Navajo | 2 hr |
| Aug 6, 1:01 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 44 min |
| Aug 6, 1:18 PM MST | Areal Flood Advisory | FGZ | Apache | 117 min |
| Aug 6, 1:48 PM MST | Special Weather Statement | FGZ | 27 min | |
| Aug 6, 2:25 PM MST | Special Weather Statement | FGZ | 50 min | |
| Aug 6, 2:32 PM MST | Special Weather Statement | FGZ | Apache | 43 min |
| Aug 6, 2:39 PM MST | Special Weather Statement | FGZ | 36 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.